Sung-Yeon Sohn and Jae Guk Kim
Intravenous immunoglobulin (IVIG) is the treatment of choice in patients with multifocal motor neuropathy with conduction block (MMNCB). Although IVIG is considered generally safe, neutropenia following IVIG infusion has been recognized as a rare hematologic side effect. Herein we report a patient with MMNCB who developed severe neutropenia following IVIG administration. A 41 year old woman presented with progressive weakness of her left lower extremity with frequent muscle cramps. Nerve conduction study revealed marked conduction blocks on right ulnar and right tibial nerves. Serum IgM anti-GM1 antibody was detected. Neutrophil count decreased from day 2 and recovered after 2 weeks following IVIG infusion. To our knowledge, neutropenia following IVIG infusion in MMNCB has never been discussed apart, although it can be an important clinical issue especially for patients with MMNCB.